Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 23, 2001, 2:45 PM EDT for Ashtabula County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 2001, 2:45 PM EDT (18:45 UTC)
- Expired
- Jul 23, 2001, 3:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:15 PM EDT | Thunderstorm Wind | Austinburg, OH | Thunderstorm winds downed two trees along State Route 45. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 231845 SVRCLE OHC007-231930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN OHIO... * UNTIL 330 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ASHTABULA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH KINGSVILLE CONNEAUT ASHTABULA REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:32 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 2:32 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 232 PM EDT MON JUL 23 2001 BRIDGING/SHEARING TAKING PLACE YET ONCE AGAIN WITH CDFNT LATE TNGT THRU TU SO WL ONLY GO WITH MINUMAL CHC FOR PRECIP WITH FRONTAL PASSAGE. WL ADD TIMING TO END PRECIP THREAT IN LKSHORE COS ON TUE AS CDFNT/LK ENHANCED BREEZE DRIVES CONVECTION S OF LKSHORE COS DURG AFTN HRS. HIEST CHC IN WRN AREA TNGT IN RESPONSE TO CONVECTION IN LWR MI AND HIEST INSTABILITY. ETA AND AVN MOV WV THRU OH VLY ON WED AND WED NITE. BASED ON NLY ZONAL FLOW WL SIDE MORE WITH AVN AND GO FOR PRECIP CHC BUT NOT INCLUDE NERN LKSHORE COS AS LLVL NELY FLOW WUD BE TOO PROHIBITIVE FOR CONVECTIVE PRECIP. BESIDES...WHEN IN A DROUGHT...LEAVE IT OUT TEMPS MIX OF GUIDANCE THRU THIRD PD THEN WL LEAN MORE TO WRMR FWC ON WED. FOR XTDD...WL STAY DRY TIL SUN BASED ON TIMING OF RETURN FLOW AND CONTINUITY IN FCST. TEMPS WL SHOW SLOW WRMG TREND. .CLE... OH...NONE. PA...NONE. ADAMS
In the hours before
Special weather statement, Jul 23, 11:44 AM EDT, 3 hours 1 minute before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-232000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1144 AM EDT MON JUL 23 2001 ...THE HEAT INDEX WILL RISE JUST ABOVE 100 DEGREES FOR A WHILE THIS AFTERNOON... THE COMBINATION OF TEMPERATURES IN THE LOW 90S THIS AFTERNOON AND HIGH HUMIDITY WILL PUSH THE HEAT INDEX INTO A RANGE FROM 100 TO 104 DEGREES FOR A WHILE THIS AFTERNOON. THE HEAT INDEX IS A MEASURE OF WHAT THE TEMPERATURE FEELS LIKE BASED ON BOTH THE TEMPERATURE AND THE DEW-POINT TEMPERATURE...WHICH DETERMINES RELATIVE HUMIDITY. AT THESE LEVELS OF HEAT INDICES...CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS MAY BEGIN TO SUFFER FROM THE HEAT. HEAT EXHAUSTION, CRAMPS, OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS, RELATIVES, OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. ADAMS
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.